Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 21, 2019, 8:21 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 21, 2019, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS84 KAMA 220121 SPSAMA Special Weather Statement National Weather Service Amarillo TX 821 PM CDT Wed Aug 21 2019 TXZ011-016-220215- Deaf Smith TX-Oldham TX- 821 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND NORTHERN DEAF SMITH COUNTIES UNTIL 915 PM CDT... At 821 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northwest of Adrian to 10 miles northwest of Bootleg. Movement was east at 20 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Vega, Adrian and Simms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3558 10229 3491 10230 3487 10296 3540 10289 TIME...MOT...LOC 0121Z 250DEG 18KT 3535 10283 3496 10289 $$ LG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:21 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 21, 6:21 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Amarillo TX 621 PM CDT Wed Aug 21 2019 .AVIATION... VFR with predominately VCTS weather conditions will be predominant throughout the 00Z TAF period. Scattered thunderstorms have impacted some TAF sites already this afternoon and may impact all TAF sites through the overnight hours. A small break in thunderstorm activity between 12Z and 18Z Thursday before VCTS conditions return through to the end of the TAF period. With the exception of chaotic winds within a thunderstorms, winds overall will be out the south to southwest at 5-15 kts. Meccariello && .PREV DISCUSSION... /Issued 403 PM CDT Wed Aug 21 2019/ SHORT TERM...This Afternoon through Thursday Morning. Several factors will influence the Panhandles weather over the next 24 hours or so. The main story is the increased chance for thunderstorms especially for the Oklahoma Panhandle. On the synoptic scale, general ridging continues over the southern Rocky Mountains with a downstream trough over the Ohio Valley into Ontario and an upstream trough over the Pacific Ocean just of the northwest coast. Several minor shortwaves are showing up in the water vapor imagery near the ridge axis, suggesting weaknesses in the over ridge pattern. The shortwave over western CO/NM is promoting rapid convective initiation over the Mountains as of 19z. Short and medium term raw models suggest this feature will shift eastward through the evening helping to increase mid/upper lift, especially for the northern half of the FA between 00z and 12z. The main lift with the wave should then start shifting east of the Panhandles after 12z Thursday. A convectively augmented cold front is now stalling just north of the Oklahoma Panhandle with upslope flow over most of western KS and eastern CO. A lee surface low over far southwest KS with southwest extending trough is noted in the surface observations with enhanced Cu field from near Guymon to Clovis. A few thunderstorms are already going in northwest OK along an outflow boundary ahead of the cold front. This boundary extends into Beaver/Lipscomb Co. where additional convective initiation is likely within the next hour. These storms may help push outflow further south resulting in additional convection, so have expanded pops south to include most of the Texas Panhandle this afternoon. Storm coverage is also expected to increase along the surface trough from near Guymon to Clovis and near the weak surface low in southwest KS. Surface dew points are generally in the mid to upper 50s, increasing near the cold front along the KS/OK state line. This is where SBCAPE is in the 1500 to 2000 J/kg range. South of the front, including most of the Panhandles, SBCAPE of 500 to 1500 is expected (highest north half and along the surface trough). DCAPE ranges from 1100 to 1500 J/kg with very high thunderstorm bases expected. Effective shear will be low given weak kinematic environment. Moreover, scattered thunderstorm activity this afternoon will mainly pose a wind threat, with some rogue damaging wind gusts possible. The strongest storms could produce some hail (low end severe can't be ruled out), mainly in the higher CAPE region near the Oklahoma Panhandle. Storm coverage is expected to continue to increase into the evening and overnight hours as mid/upper level lift increases in response to the approaching shortwave. Storms may take on a quasi-linear mode if broad lift interacts with existing boundaries during the evening. These storms will continue to pose a wind threat during the evening but may lessen as storms become more elevated overnight. Hail will be possible with the strongest storms given maintained elevated CAPE with some cooling in the mid levels. Heavy rain will also be possible given PWATs near 1.0 to 1.3 inches. Storm motion should be 10 to 20 knots, so flooding not a huge concern but can't be ruled out with training storms. Activity should be on the decrease after 09z to 12z as lift with the shortwave begins shifting out of the area. Ward LONG TERM...Thursday Afternoon through Wednesday. The upper level ridge of high pressure will continue to broaden with its axis south and west of the region through Friday night. This will allow for minor upper level shortwave trofs embedded in the overall flow pattern to track across the area Thursday through Friday night. Also, the location of the upper level ridge axis will cause the steering flow to be more favorable for bringing showers and tstms into the forecast area from eastern New Mexico and southeast Colorado in addition to development over the forecast area. Utilized the model consensus blend approach for temps and pops from Thursday afternoon through next Wednesday across the OK and TX Panhandles. Most medium range models, including the consensus blend, suggest a return to drier weather for this weekend into Monday as the upper level ridge of high pressure moves closer to the southern high plains once again. Pops then return to the forecast area Monday night through Wednesday as the upper level ridge axis retrogrades to the southwest states, placing the area in northwest flow aloft. Also, most medium range models depict some sort of cold frontal passage early to middle of next week. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/15
Hazardous weather outlook, Aug 21, 3:46 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 346 PM CDT Wed Aug 21 2019 OKZ001>003-TXZ001>020-317-221115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 346 PM CDT Wed Aug 21 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon and tonight across the Oklahoma and Texas Panhandles. A few storms will have the potential to become strong to severe with damaging winds the primary hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Thursday through Friday night, and then again Monday night and Tuesday night. A few storms may become strong to severe during these time periods, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
In the hours before
Special weather statement, Aug 21, 6:02 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
602 PM CDT Wed Aug 21 2019
OKZ002-212330-
Texas OK-
602 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TEXAS COUNTY UNTIL
630 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hough, or 13 miles north of Guymon, moving northeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hooker and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3681 10113 3673 10154 3692 10168 3700 10154
3700 10106
TIME...MOT...LOC 2302Z 244DEG 17KT 3687 10155
LGSpecial weather statement, Aug 21, 6:23 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
623 PM CDT Wed Aug 21 2019
OKZ002-220000-
Texas OK-
623 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Eva, or 14 miles southeast of Elkhart, moving northeast
at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3684 10122 3661 10194 3694 10200 3699 10186
3700 10127
TIME...MOT...LOC 2323Z 223DEG 13KT 3681 10177
LGSpecial weather statement, Aug 21, 6:26 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
626 PM CDT Wed Aug 21 2019
OKZ003-220000-
Beaver OK-
626 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER COUNTY UNTIL
700 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Turpin, or 9 miles southeast of Liberal, moving
east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Beaver, Forgan, Mocane, Turpin and Floris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3669 10039 3682 10093 3688 10095 3700 10094
3700 10038
TIME...MOT...LOC 2326Z 286DEG 11KT 3693 10083
LGLocal storm report, Aug 21, 7:28 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 2 W GUYMON 36.69N 101.51W
08/21/2019 M60 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA1901102
LFMLocal storm report, Aug 21, 7:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 E GOODWELL 36.60N 101.60W
08/21/2019 M59 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1901103
LFMSpecial weather statement, Aug 21, 8:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 821 PM CDT Wed Aug 21 2019 TXZ011-016-220215- Deaf Smith TX-Oldham TX- 821 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND NORTHERN DEAF SMITH COUNTIES UNTIL 915 PM CDT... At 821 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northwest of Adrian to 10 miles northwest of Bootleg. Movement was east at 20 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Vega, Adrian and Simms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3558 10229 3491 10230 3487 10296 3540 10289 TIME...MOT...LOC 0121Z 250DEG 18KT 3535 10283 3496 10289 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:45 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| Aug 21, 8:58 PM CDT | Special Weather Statement | AMA | Hutchinson, Lipscomb, Ochiltree, Roberts | 62 min |
| Aug 21, 9:43 PM CDT | Special Weather Statement | AMA | Donley, Gray, Roberts | 62 min |
| Aug 21, 8:49 PM CDT | Special Weather Statement | AMA | Cimarron | 26 min |
| Aug 21, 9:06 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 67 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.